Neumann problems for second order ordinary differential equations across resonance

  • Li Yong
  • Wang Huaizhong
Original Papers

Abstract

This paper deals with the existence-uniqueness problem to Neumann problems for second order ordinary differential equations probably across resonance. By the optimal control theory method, some global optimality results about the unique solvability for such boundary value problems are established.

Keywords

Differential Equation Ordinary Differential Equation Global Optimality Mathematical Method Control Theory 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    G. Anichini and G. Conti,Existence of solutions of a boundary value problem through the solution map of a linearized type problem, Rend. Sem. Mat. Univ. Pol. Torino48, 149–159 (1990).Google Scholar
  2. [2]
    L. H. Erbe,Existence of solutions to boundary value problems for ordinary differential equations, Nonlinear Anal.6, 1155–1162 (1982).Google Scholar
  3. [3]
    R. E. Gains and J. Mawhin,Ordinary differential equations with nonlinear boundary conditions, J. Diff. Eq.26, 200–222 (1977).Google Scholar
  4. [4]
    H. Gingold,Uniqueness of solutions of boundary value problems of systems of ordinary differential equations. Pacific J. Math.75, 107–136 (1987).Google Scholar
  5. [5]
    H. Gingold,Uniqueness criteria for second order nonlinear boundary value problems, J. Math. Anal. Appl.73, 392–410 (1980).Google Scholar
  6. [6]
    A. Granas, R. B. Guenther and J. W. Lee,On a theorem of S. Bernstein, Pacific J. Math.74, 67–82 (1978).Google Scholar
  7. [7]
    A. Granas, R. B. Guenther and J. W. Lee,Some general existence principles in the Carathéodory theory of nonlinear differential systems, J. Math. Pures & Appl.70, 153–196 (1991).Google Scholar
  8. [8]
    D. Hankerson and J. Henderson,Optimality for boundary value problems for Lipschitz equations, J. Diff. Eq.77, 392–404 (1989).Google Scholar
  9. [9]
    P. Habets, M. Ramos and L. Sanchez,Jumping nonlinearities for Neumann BVPs with positive forcing, Nonlinear Anal.20, 533–549 (1993).Google Scholar
  10. [10]
    G. A. Harris,On multiple solutions of a nonlinear Neumann problem, J. Diff. Eq.95, 75–104 (1992).Google Scholar
  11. [11]
    J. Henderson,Best interval lengths for boundary value problems for third order Lipschitz equations, SIAM J. Math. Anal.18, 293–305 (1987).Google Scholar
  12. [12]
    J. Henderson,Boundary value problems for nth order Lipschitz equations, J. Math. Anal. Appl.134, 196–210 (1988).Google Scholar
  13. [13]
    J. Henderson and R. Jr. McGwier,Uniqueness, existence and optimality for fourth order Lipschitz equations, J. Diff. Eq.67, 414–440 (1987).Google Scholar
  14. [14]
    L. Jackson,Existence and uniqueness of solutions of boundary value problems for Lipschitz equations, J. Diff. Eq.32, 76–90 (1979).Google Scholar
  15. [15]
    L. Jackson,Boundary value problems for Lipschitz equations, inDifferential Equations, S. Ahmad, M. Keener and A. Lazer, eds, Academic Press, New York 1980, pp. 31–50.Google Scholar
  16. [16]
    R. Kannan and J. Locker,On a class of nonlinear boundary value problems, J. Diff. Eq.26, 1–8 (1977).Google Scholar
  17. [17]
    A. C. Lazer and D. E. Leach,On a nonlinear two-point value problem, J. Math. Anal. Appl.26, 20–27 (1969).Google Scholar
  18. [18]
    J. Mawhin,Topological degree methods in nonlinear boundary value problems, CBMS Regional Conf. Ser. Math., no. 40, Amer. Math. Soc., Providence, R.I. 1979.Google Scholar
  19. [19]
    J. Mawhin,A Neumann boundary value problem with jumping monotone nonlinearity, Delft Progress Report10, 44–52 (1985).Google Scholar
  20. [20]
    J. Mawhin, J. R. Ward and M. Willem,Necessary and sufficient conditions for the solvability of a nonlinear two-point boundary value problem, Proc. Amer. Math. Soc.93, 667–674 (1985).Google Scholar
  21. [21]
    J. Mawhin, J. R. Ward and M. Willem,Variational method and semilinear elliptic equations, Arch. Rat. Mech. Anal.95, 269–277 (1986).Google Scholar
  22. [22]
    Yu. Melentsova,A best possible estimate of the nonoscillation interval for a linear differential equation with coefficients bounded in L, Differentsial'nye Uravneniya13, 1776–1786 (1977) [Russian]; English translation in Diff. Eq.13, 1236–1244 (1977).Google Scholar
  23. [23]
    Yu. Melentsova and G. Mil'shtein,An optimal estimate of the interval on which a multipoint boundary value problem possesses a solution, Differentsial'nye Uravneniya10, 1630–1641 (1974) [Russian]; English translation in Diff. Eq.10, 1257–1265 (1974).Google Scholar
  24. [24]
    Yu. Melentsova and G. Mil'shtein,Optimal estimation of the nonoscillation interval for linear differential equations with bounded coefficients, Differentsial'nye Uravneniya [Russian]; English translation in Diff. Eq.17, 1368–1379 (1981).Google Scholar
  25. [25]
    W. V. Petryshyn,Solvability of various boundary value problems for the equation x″=f(t, x, x′,x″)-y, Pacific J. Math.122, 169–195 (1986).Google Scholar
  26. [26]
    J. Saranen and S. Seikkala,Solution of a nonlinear two-point boundary value problem with Neumann-type boundary data, J. Math. Anal. Appl.135, 691–701 (1988).Google Scholar
  27. [27]
    I. Troch,On the interval of disconjugacy of linear autonomous differential equations, SIAM J. Math. Anal.12, 78–89(1981).Google Scholar
  28. [28]
    G. Vidossich,A general existence theorem for boundary value problems for ordinary differential equations, Nonlinear Anal.15, 897–914 (1990).Google Scholar
  29. [29]
    Huaizhong Wang and Yong, Li,Two point boundary value problems for second order ordinary differential equations across many resonant points, J. Math. Anal. Appl.179, 61–75 (1993).Google Scholar
  30. [30]
    Huaizhong Wang and Yong Li,Periodic solutions for Duffing equations, Nonlinear Anal, to appear.Google Scholar
  31. [31]
    Huaizhong Wang and Yong, Li,Existence and uniqueness of periodic solutions for Duffing equations across many points of resonance, J. Diff. Eq.108, 152–169 (1994).Google Scholar

Copyright information

© Birkhäuser Verlag 1995

Authors and Affiliations

  • Li Yong
    • 1
  • Wang Huaizhong
    • 1
  1. 1.Dept of MathematicsJuin UniversityChangchunPR China

Personalised recommendations